How to get off Oxycodone - coming off suggestions

Discussion in 'Pain Management & Painkillers' started by Pokie, Jun 5, 2016.

Tags:
  1. Pokie

    Pokie New Member

    Hello Everyone… In 1986 I underwent surgery and they fused my L5-S1, they took bone from my hip and ground it up and glued it in so it fused. I have tried to stay active but as the years have passed I was having more pain and numbness and my toes and ankles were getting weak. L4 was sliding with a herniated disc and a couple of cysts were pressing against the nerve of L5. The disc between L3 and L4 was also herniated slightly.

    In May of this year I had a level 2 fusion. The doctor discovered that L5-S1 was not fused so he ended up repairing L4-L5-S1 with hardware...he had originally planned to fuse L3-L4-L5. I am slowly recovering but I am worried because I can feel something grinding. My doctor has said until the fusion solidifies the rods will be a bit flexible and any grinding sensation will eventually stop. I personally think it's been getting worse...I will discuss this with him in a couple of weeks when I see him again.

    The concern I have at the present moment is that I think I’m becoming addicted to Oxycodone. I was sent home after surgery with Oxycodone 20mg every 4 hours ...I am also taking some Tylenol and Celebrex. I have reduced this to about 10mg/15mg a day and I have been doing reasonably well except as the day progresses the muscles in my legs become very sore.Does anyone have some ideas of how to get off the oxycodone? I will of course discuss this with my doctor... in the meantime are there any suggestions?
     
  2. House

    House Administrator Staff Member

    I really think you should talkto your doctor before you start to mess around with the dosage of oxycodone. The way most doctors suggest weaning yourself down to a lower dosage per day is to extend the time between your regular dosage times eg. every 5 hours...this would mean 1 less dose per day. After few days every 6 hours…...do you see what I mean? Then maybe every 8 hours. Please consult with your doctor as soon as you can….all the best and hope things go smoothly for you.
     
  3. batman

    batman Member

    I noticed in your post that you are taking Celebrex? This is a NSAID and can have a detrimental effect on your healing process after surgery. You didn’t say whether your doctor prescribed this or whether you are taking it yourself. Please consult your doctor sooner rather than later.
     
  4. Olivia

    Olivia New Member

    I am a chronic pain patient and will be taking strong pain meds for the rest of my life. Please let your body heal before trying to wean yourself off the oxycodone.I can speak from experience when it comes to cutting down on my pain meds. I suffered terrible cramping and restlessness after trying to cut down on my meds because I didn't really know what I was doing! Hope everything goes ok
     
  5. Rad

    Rad New Member

    I do not think there is anything wrong with a plan to cut down on meds. If done correctly...such as a gradual tapering off plan it can work wonders for a person's peace of mind, especially if addiction is a concern. You should always check with your doc first though!!
     
  6. Braz

    Braz New Member

    Just remember that opiate withdrawal symptoms will not be fun...but they wont kill you either...i would take the meds as prescribed and then discuss a tapering plan with yr doc. I would definitely not recommend going “cold turkey” as I did one time. Never again. OMG! :mad:
     
  7. Brian

    Brian New Member

    The easiest and most important tip for anyone fighting withdrawal and trying to come off any drug is to stay hydrated. Drink water, lots of it at regular intervals and pee a lot. It helps!
     
  8. Goodman

    Goodman New Member

    I am surprised, noone mentioned suboxone - people who are looking to withdraw and wean away from opiates like oxycodone can do so more comfortably and safely with the use of Suboxone, which is a medicine that greatly alleviates lot of the withdrawal symptoms associated with opiate drugs. Ofcourse, your doctor will be able to provide you a definite plan of action.
     
  9. flaco1230

    flaco1230 New Member

    yes i got off opiates on suboxone but the doctor have to make a program where you can cut down on soboxone,is also very addictec,for me the best is kratom'

    thanks
     
  10. Needmeds

    Needmeds New Member

    After 20 years of Norco, I became very abusaive of them I was taking a month supply in 10 days and buying someone else's prescription to last almost the rest of the month but not taking as many pills Found out the person I was getting the second prescription told me yesteday I can't have another prescription. Now I have none and in a panic and going crazy.should I go to my dr and finally end her prescription have her help me through withdrawal or do it myself till I can get a refill?